Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 3, 2007, 3:23 AM CDT for Starr County, Texas. It took effect at Jul 3, 2007, 3:28 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 3:23 AM CDT (08:23 UTC)
- In effect from
- Jul 3, 2007, 3:28 AM CDT
- Expired
- Jul 3, 2007, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Starr County, TX
The radar
The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:55 AM CDT | FLASH FLOOD | Rio Grande City, TX | STARR COUNTY SHERIFF REPORTS LOS OLMOS CREEK THROUGH RIO GRANDE CITY STILL OVER BANK FULL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2808 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 030828 FFWBRO TXC427-031130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 323 AM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...EL SAUZ... * UNTIL 630 AM CDT * AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARCIASVILLE THUNDERSTORMS CONTINUE TO PRODUCE HEAVY AMOUNTS OF RAIN OVER ALREADY SATURATED GROUND. DOPPLER RADAR ESTIMATES RAINFALL IN THE LAST HOUR OF 1 TO 2 INCHES OVER SOUTHERN STAR COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2637 9910 2621 9863 2655 9856 2664 9894 $$ MARTIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 3, 3:00 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CDT TUE JUL 3 2007 .DISCUSSION...THE FIRST FORECAST DECISION FOR THE SHIFT IS THE STATUS OF THE FLASH FLOOD WATCH. THE VARIOUS MODELS SUGGEST THAT WEDNESDAY MAY BE BE MORE SIGNIFICANT FOR RAINFALL OVER THE MID AND UPPER VALLEY THAN TODAY. NONETHELESS...MOISTURE LEVELS REMAIN HIGH TODAY...WITH ABOVE AVERAGE AMOUNTS EXTENDING WELL INLAND...EVEN AS FAR AS DEL RIO AND BEYOND...BUT DEFINITELY WELL ABOVE AVERAGE FOR DEEP SOUTH TEXAS. THE MID LEVEL LOW REMAINS OVER CENTRAL TEXAS...BUT IS FORECAST TO DRIFT SLOWLY SOUTH AND SOUTHWEST THROUGH THURSDAY. H5 RIDGING IS BLOCKING WESTWARD MOVEMENT OF THE LOW IN THE SHORT TERM...AND IT WONT BE UNTIL AFTER WEDNESDAY THAT THE LOW CAN MAKE SIGNIFICANT PROGRESS IN THAT DIRECTION. DUE TO SIGNIFICANT PREVIOUS RAINFALL IN THE UPPER VALLEY AND THE POTENTIAL FOR REDEVELOPMENT TODAY...WILL REISSUE THE FLASH FLOOD WATCH FOR ZAPATA...STARR...AND JIM HOGG COUNTIES. THE MID AND LOWER VALLEY HAS THUS FAR BEEN SPARED FROM SIGNIFICANT HEAVY RAINFALL...BUT MAY NEED TO EXTEND THE WATCH FARTHER EAST EITHER TODAY OR FOR WEDNESDAY WHEN MORE WIDESPREAD RAIN IS EXPECTED ACROSS DEEP SOUTH TEXAS. THUNDERSTORM REDEVELOPMENT SOUTH OF RIO GRANDE CITY AT AROUND 2:30 AM MOVING NORTH...PLUS A BAND OF RAIN APPROACHING FROM THE GULF. LOOKS LIKE ANOTHER ROUND FOR TODAY. THE MAIN FORECAST EMPHASIS IS ON THE SHORT TERM...WITH LOWER TEMPERATURES THAN GUIDANCE INDICATED BECAUSE OF CLOUD COVER AND RAIN. CONDITIONS ARE EXPECTED TO IMPROVE AFTER THURSDAY...THOUGH SHOWERS MAY CONTINUE TO MOVE UP FROM THE SOUTH TO AFFECT THE COASTAL REGIONS. MID LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL OTHERWISE RESULT IN FAIRLY SEASONAL WEATHER FOR THE LATTER PART OF THE FORECAST. && .PREV DISCUSSION...ISSUED AT 717 PM CDT MON JUL 2 2007... THUNDERSTORMS THIS EVENING RESTRICTED TO EXTREME NORTHWEST ZAPATA COUNTY AND FURTHER INTO MEXICO. STORMS ARE FORMING ON OUTFLOW BOUNDARY SWEEPING WEST INTO MEXICO...WITH NO OTHER BOUNDARIES NOTED IN OR AROUND THE CWA. THE NIGHT SHIFT WILL MAKE THE DECISION ON EXTENDING THE FLOOD WATCH. WITH ABUNDANT MOISTURE STILL AVAILABLE... ONE ROGUE OUTFLOW COULD START THE RAIN PROCESS ALL OVER...SO WILL KEEP POPS IN FOR THE EVENING. WILL NOT NEED UPDATE. && .MARINE...AT 1 AM BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH GUSTS TO 14 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A HIGH PRESSURE RIDGE EXTENDING INTO THE COASTAL WATERS WILL MAINTAIN LIGHT TO MODERATE SOUTHEASTERLY WINDS OVER THE MARINE AREAS THIS WEEK. WINDS AND SEAS WILL INCREASE SLIGHTLY ON THURSDAY...AND WILL THEN DECREASE WITH THE WINDS BECOMING LIGHT AND THE SEAS BECOMING LOW BY SATURDAY. A MID LEVEL LOW PRESSURE SYSTEM LOCATED ACROSS CENTRAL TEXAS WILL CONTINUE TO MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES FOR THE NEXT FEW DAYS. WINDS AND SEAS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS. && .AVIATION...VFR TO MVFR CONDITIONS WITH CLEAR TO PARTLY CLOUDY SKIES AND LIGHT SOUTHEAST WINDS ARE OCCURRING AT THE REGIONAL AIRPORTS. THE LOWERED CONDITIONS ARE DUE TO REDUCED CEILINGS. THERE IS A CONTINUED CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA TODAY. ANY SHOWERS OR THUNDERSTORMS MAY REDUCE CEILINGS OR VISIBILITIES TO MVFR OR TEMPORARY IFR CONDITIONS. LIGHT WINDS EARLY THIS MORNING WILL BECOME MODERATE BY THIS AFTERNOON. THE WINDS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS. VFR TO TEMPORARY IFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 89 80 89 79 91 78 / 70 30 70 20 50 10 BROWNSVILLE 90 79 90 78 92 77 / 70 20 70 20 50 10 FALFURRIAS 91 76 91 76 91 75 / 60 40 50 20 50 10 HARLINGEN 91 77 91 77 93 77 / 80 30 60 20 60 10 HEBBRONVILLE 90 75 91 74 90 75 / 70 50 70 20 50 10 MCALLEN 92 78 92 78 92 78 / 60 30 40 20 40 10 PORT ISABEL 88 81 89 79 90 78 / 70 30 70 20 50 10 RIO GRANDE CITY 92 77 92 78 93 78 / 50 50 60 20 30 10 SOUTH PADRE ISLAND 87 82 89 80 89 79 / 50 20 70 20 40 10 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR TXZ248-249-252. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 54/63
Hazardous weather outlook, Jul 2, 8:08 AM CDT, 19 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 808 AM CDT MON JUL 2 2007 TXZ248>257-031100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 808 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL RESULTING IN LIFE-THREATENING FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS TODAY EXCEPT THE COASTAL COUNTIES. THIS DANGER IS PARTICULARLY SIGNIFICANT OVER STARR...BROOKS AND WESTERN HIDALGO COUNTIES. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH THE MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 3, 3:20 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM FLASH FLOOD RIO GRANDE CITY 26.38N 98.83W
07/03/2007 STARR TX LAW ENFORCEMENT
RIO GRANDE CITY POLICE DEPARTMENT REPORTS HEAVY RAIN AND
STREET FLOODING.
&&
BMILLERThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:00 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jul 3, 8:30 AM CDT | Flash Flood Warning | BRO | Kenedy | 60 min |
| Jul 3, 11:37 AM CDT | Special Marine Warning | BRO | 38 min | |
| Jul 3, 12:15 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 60 min |
| Jul 3, 12:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 3, 12:42 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jul 3, 1:12 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jul 3, 1:17 PM CDT | Flash Flood Warning | BRO | Kenedy | 43 min |
| Jul 3, 1:20 PM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 40 min |
| Jul 3, 1:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 67 min |
| Jul 3, 3:16 PM CDT | Marine Weather Statement | BRO | 6 hr | |
| Jul 3, 3:23 PM CDT | Special Marine Warning | BRO | 52 min | |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 56 min |
| Jul 3, 4:08 PM CDT | Special Marine Warning | BRO | 67 min | |
| Jul 3, 4:32 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 58 min |
| Jul 3, 4:41 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 64 min |
| Jul 3, 4:49 PM CDT | Tornado Warning | BRO | Cameron | 41 min |
| Jul 3, 4:54 PM CDT | Tornado Warning | BRO | Cameron | 51 min |
| Jul 3, 5:08 PM CDT | Special Marine Warning | BRO | 67 min | |
| Jul 3, 5:27 PM CDT | Flash Flood Warning | BRO | Hidalgo | 63 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.